Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Journal Article

A Simple Proof of the Modular Identity for Theta Functions

Wim Couwenberg
Proceedings of the American Mathematical Society
Vol. 131, No. 11 (Nov., 2003), pp. 3305-3307
Stable URL: http://www.jstor.org/stable/1194635
Page Count: 3
Were these topics helpful?
See somethings inaccurate? Let us know!

Select the topics that are inaccurate.

Cancel
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Add to My Lists
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A Simple Proof of the Modular Identity for Theta Functions
Preview not available

Abstract

The modular identity arises in the theory of theta functions in one complex variable. It states a relation between theta functions for parameters τ and -1/τ situated in the complex upper half-plane. A standard proof uses Poisson summation and hence builds on results from Fourier theory. This paper presents a simple proof using only a uniqueness property and the heat equation.

Page Thumbnails

  • Thumbnail: Page 
3305
    3305
  • Thumbnail: Page 
3306
    3306
  • Thumbnail: Page 
3307
    3307